Alert archive / Florida / Gale Warnings in 2013
Gale Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Nov 12, 2013, 3:41 AM EST. It took effect at Nov 12, 2013, 9:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2013, 3:41 AM EST (08:41 UTC)
- In effect from
- Nov 12, 2013, 9:00 PM EST
- Expired
- Nov 13, 2013, 9:13 AM EST
- In force
- 12 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
542 WHUS72 KTAE 120841 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 341 AM EST TUE NOV 12 2013 ...GALE FORCE CONDITIONS EXPECTED TONIGHT... .CONDITIONS OVER THE COASTAL WATERS WILL DETERIORATE RAPIDLY LATE THIS AFTERNOON INTO THE EVENING IN THE WAKE OF A STRONG COLD FRONT. NORTHERLY 30 KNOT WINDS ARE EXPECTED BY MID-EVENING OVER THE WATERS...WITH FREQUENT GUSTS TO GALE FORCE THROUGH WEDNESDAY MORNING. THEREAFTER...A TIGHT PRESSURE GRADIENT WILL KEEP SMALL CRAFT ADVISORY CONDITIONS IN PLACE INTO MUCH OF THURSDAY. GMZ730-765-121630- /O.NEW.KTAE.SC.Y.0040.131112T2100Z-131113T0200Z/ /O.NEW.KTAE.GL.W.0004.131113T0200Z-131113T1200Z/ /O.NEW.KTAE.SC.Y.0041.131113T1200Z-131114T0900Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 341 AM EST TUE NOV 12 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING AND AGAIN FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY. * WINDS: PEAKING LATE TONIGHT NEAR 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * SEAS: PEAKING AT 3 TO 5 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-755-770-775-121630- /O.NEW.KTAE.SC.Y.0040.131112T2100Z-131113T0200Z/ /O.NEW.KTAE.GL.W.0004.131113T0200Z-131113T1200Z/ /O.NEW.KTAE.SC.Y.0041.131113T1200Z-131114T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 341 AM EST TUE NOV 12 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING AND AGAIN FROM 7 AM WEDNESDAY TO 1 PM EST THURSDAY. * WINDS: PEAKING TONIGHT NEAR 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE. * SEAS: PEAKING AT 4 TO 7 FEET NEARSHORE AND 7 TO 10 FEET OFFSHORE WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
825 WHUS72 KTAE 121530 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1030 AM EST TUE NOV 12 2013 ...GALE FORCE GUSTS EXPECTED TONIGHT... .CONDITIONS OVER THE COASTAL WATERS WILL DETERIORATE RAPIDLY LATE THIS AFTERNOON INTO THE EVENING IN THE WAKE OF A STRONG COLD FRONT. NORTHERLY 25 TO 30 KNOT WINDS ARE EXPECTED BY MID-EVENING OVER THE WATERS...WITH FREQUENT GUSTS TO GALE FORCE THROUGH WEDNESDAY MORNING. THEREAFTER...A TIGHT PRESSURE GRADIENT WILL KEEP SMALL CRAFT ADVISORY CONDITIONS IN PLACE INTO MUCH OF THURSDAY. GMZ730-765-122130- /O.CON.KTAE.SC.Y.0040.131112T2100Z-131113T0200Z/ /O.CON.KTAE.GL.W.0004.131113T0200Z-131113T1200Z/ /O.CON.KTAE.SC.Y.0041.131113T1200Z-131114T0900Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 1030 AM EST TUE NOV 12 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 4 AM EST THURSDAY. * WINDS: PEAKING LATE TONIGHT NEAR 30 KNOTS SUSTAINED WITH FREQUENT GUSTS TO GALE FORCE. * SEAS: PEAKING AT 4 TO 6 FEET WEDNESDAY MORNING...OCCASIONALLY UP TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-755-770-775-122130- /O.CON.KTAE.SC.Y.0040.131112T2100Z-131113T0200Z/ /O.CON.KTAE.GL.W.0004.131113T0200Z-131113T1200Z/ /O.CON.KTAE.SC.Y.0041.131113T1200Z-131114T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1030 AM EST TUE NOV 12 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 1 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM EST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM WEDNESDAY TO 1 PM EST THURSDAY. * WINDS: PEAKING TONIGHT AT NEAR 30 KNOTS SUSTAINED WITH FREQUENT GUSTS TO GALE FORCE. * SEAS: PEAKING AT 5 TO 8 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE WEDNESDAY MORNING. OCCASIONALLY SEAS WILL BE AS HIGH AS 10 FEET NEARSHORE AND 14 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOL/CAMP
824 WHUS72 KTAE 122208 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 508 PM EST TUE NOV 12 2013 ...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...A GALE WARNING IS IN EFFECT FROM 9 PM EST THIS EVENING THROUGH 10 AM EST WEDNESDAY MORNING... ...A SMALL CRAFT ADVISORY IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON... .CONDITIONS OVER THE COASTAL WATERS WILL DETERIORATE RAPIDLY BY THIS EVENING AS AN ARCTIC COLD FRONT PUSHES THROUGH. NORTHERLY 30 KNOT WINDS ARE EXPECTED BY MID-EVENING OVER THE WATERS...WITH FREQUENT GUSTS TO GALE FORCE. THE FREQUENT GUSTS TO GALE FORCE PROMPTED THE ISSUANCE OF A GALE WARNING THAT IS IN EFFECT FOR LATER THIS EVENING AND LASTING THROUGH EARLY WEDNESDAY MORNING. THEREAFTER...A TIGHT PRESSURE GRADIENT WILL KEEP SMALL CRAFT ADVISORY CONDITIONS IN PLACE INTO MUCH OF THURSDAY. CONDITIONS SHOULD DROP BELOW HEADLINE LEVELS BY FRIDAY INTO THE WEEKEND. GMZ730-765-131000- /O.CON.KTAE.SC.Y.0040.000000T0000Z-131113T0200Z/ /O.EXT.KTAE.GL.W.0004.131113T0200Z-131113T1500Z/ /O.EXT.KTAE.SC.Y.0041.131113T1500Z-131114T0900Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 508 PM EST TUE NOV 12 2013 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...A GALE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY... ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PEAK WINDS: NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE TONIGHT. * PEAK SEAS: 3 TO 5 FEET OCCASIONALLY UP TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-755-770-775-131000- /O.CON.KTAE.SC.Y.0040.000000T0000Z-131113T0200Z/ /O.EXT.KTAE.GL.W.0004.131113T0200Z-131113T1500Z/ /O.EXT.KTAE.SC.Y.0041.131113T1500Z-131114T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 508 PM EST TUE NOV 12 2013 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...A GALE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY... ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM WEDNESDAY TO 1 PM EST THURSDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * PEAK WINDS: NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE TONIGHT. * PEAK SEAS: 8 TO 11 FEET OCCASIONALLY UP TO 14 FEET WELL OFFSHORE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17-GOULD
449 WHUS72 KTAE 130812 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 312 AM EST WED NOV 13 2013 ...A GALE WARNING IS IN EFFECT THROUGH 10 AM EST THIS MORNING... ...A SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM EST THIS MORNING UNTIL EARLY THURSDAY AFTERNOON FOR COASTAL WATERS WEST OF THE OCHLOCKONEE RIVER OUT 60 NM...AND UNTIL LATE TONIGHT FOR WATERS FROM THE OCHLOCKONEE RIVER TO THE SUWANNEE RIVER OUT 20 NM... .THE LATEST SATELLITE WIND ESTIMATES AS WELL AS BUOY OBSERVATIONS SUGGEST NORTHERLY WINDS OVER THE COASTAL WATERS ARE AROUND 30 KNOTS EARLY THIS MORNING WITH GUSTS TO AROUND GALE FORCE. THE FREQUENT GUSTS TO GALE FORCE WARRANT THE CONTINUATION OF THE GALE WARNING UNTIL MID-MORNING. WINDS WILL WEAKEN SLIGHTLY BUT REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS THROUGH TONIGHT. GMZ730-765-131530- /O.CON.KTAE.GL.W.0004.000000T0000Z-131113T1500Z/ /O.CON.KTAE.SC.Y.0041.131113T1500Z-131114T0900Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 312 AM EST WED NOV 13 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST THURSDAY... * WINDS: NORTH 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE EARLY THIS MORNING...BECOMING NORTHEAST 20 TO 25 KNOTS. * SEAS: PEAKING AT 3 TO 5 FEET OCCASIONALLY UP TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-755-770-775-131530- /O.CON.KTAE.GL.W.0004.000000T0000Z-131113T1500Z/ /O.CON.KTAE.SC.Y.0041.131113T1500Z-131114T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 312 AM EST WED NOV 13 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 1 PM EST THURSDAY... * WINDS: NORTH AROUND 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE EARLY THIS MORNING...BECOMING NORTHEAST 20 TO 25 KNOTS. * SEAS: PEAKING AT 8 TO 11 FEET OCCASIONALLY UP TO 14 FEET OFFSHORE...AND 5 TO 8 FEET OCCASIONALLY UP TO 10 FEET NEARSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 08-LAMERS
296 WHUS72 KTAE 131413 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 913 AM EST WED NOV 13 2013 ...A SMALL CRAFT ADVISORY IN EFFECT UNTIL EARLY THURSDAY AFTERNOON FOR COASTAL WATERS WEST OF THE OCHLOCKONEE RIVER OUT 60 NM AND UNTIL LATE TONIGHT FOR WATERS FROM THE OCHLOCKONEE RIVER TO THE SUWANNEE RIVER OUT 20 NM... .THE LATEST SATELLITE WIND ESTIMATES AND BUOY OBSERVATIONS INDICATE THAT GALE FORCE WIND GUSTS ARE NO LONGER OCCURRING OVER THE MARINE AREA. THE WARNING HAS BEEN ALLOWED TO EXPIRE. WINDS WILL WEAKEN SLIGHTLY TODAY BUT REMAIN ABOVE SMALL CRAFT ADVISORY LEVELS THROUGH TONIGHT...AND INTO THURSDAY FOR AREAS WEST OF THE OCHLOCKONEE RIVER. GMZ730-765-132130- /O.CAN.KTAE.GL.W.0004.000000T0000Z-131113T1500Z/ /O.CON.KTAE.SC.Y.0041.131113T1500Z-131114T0900Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- 913 AM EST WED NOV 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * WINDS: NORTHEAST AROUND 25 KNOTS...DECREASING TO 20 TO 25 KNOTS LATE IN THE DAY AND OVERNIGHT. * SEAS: PEAKING AT 3 TO 5 FEET OCCASIONALLY UP TO 6 FEET THIS MORNING DECREASING LATER TODAY AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ750-755-770-775-132130- /O.CAN.KTAE.GL.W.0004.000000T0000Z-131113T1500Z/ /O.CON.KTAE.SC.Y.0041.131113T1500Z-131114T1800Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 913 AM EST WED NOV 13 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. * WINDS: NORTHEAST 25 30 KNOTS ...BECOMING 20 TO 25 KNOTS LATE TODAY INTO THURSDAY. * SEAS: THIS MORNING 8 TO 11 FEET OCCASIONALLY UP TO 14 FEET OFFSHORE...AND 5 TO 8 FEET OCCASIONALLY UP TO 10 FEET NEARSHORE. SEAS GRADUALLY SUBSIDE LATER THROUGH THE DAY AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF OR FREQUENT GUSTS TO 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Nov 12, 3:01 AM EST, 40 minutes earlier.
Area forecast discussion, Nov 12, 3:01 AM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 AM EST Tue Nov 12 2013
...Blast of Arctic Air to Arrive Later Today...
.NEAR TERM [Through Today]...
Early this morning, the local forecast area remains in a weak
spot in the surface pressure gradient between relatively lower
pressure in the Gulf and near the Bahamas, and an anomalously
strong high pressure building south over the central Plains. The
result is relatively weak flow, and some locally dense fog has
developed in parts of south-central Georgia near Valdosta. This
will be monitored in case an advisory is needed. The main story
will be the approach of the strong cold front from the northwest
today. We remain far enough out ahead of the front currently such
that our highs should be fairly warm - around seasonal normals in
the mid-70s in most locations. The latest HRRR and local 4km WRF-
ARW show the front arriving in the northwest part of our area
around 18-19 UTC, with temperatures beginning to sharply fall
between 20-00 UTC. Therefore, we did not follow the usual diurnal
temperature curve in all areas. The frontal passage looks to be a
dry one, with most of the effects occurring behind the cold front.
More on that below.
&&
.SHORT TERM [Tonight Through Thursday]...
Aforementioned arctic front will blow through the forecast area
this evening as a sharp upper trough digs into the Deep South. A
shallow, but much colder air mass will pour into the forecast area
tonight on very gusty northerly winds, as a 1040mb surface high
slides south to the Missouri Bootheel. Winds are expected to gust
to near 35 mph this evening as the cold air advection kicks in.
However, current forecast keeps the winds just below wind
advisory criteria (gusts 40mph or higher or sustained 26mph or
higher).
Outside of the wind, the other concern overnight will be the
potential for a light freeze for southeast Alabama. Statistical
guidance as well as most raw numerical guidance shows portions of
southeast Alabama dropping below 32 degrees for an hour or two
around sunrise. While a pure advection freeze would be somewhat
unusual for early November, the agreement in the guidance has
convinced me to go with a Freeze Watch tonight for southeast
Alabama. The next shift can refine the numbers and make the
decision on whether or not to upgrade to a Freeze Warning. With
temperatures approaching freezing in this area and the strong
northerly winds, wind chill values will reach the lower 20s as
well.
The intense low-level cold advection will continue through the day
on Wednesday as the surface high slides east to the southern
Appalachians. High temperatures Wednesday afternoon are unlikely
to get out of the 50s for all of the region, except perhaps a
portion of Dixie County.
For Wednesday night, the 1033mb surface high is forecast to settle
over the Carolina Piedmont, with the gradient relaxing for the
forecast area. This ridge position is not ideal for radiational
cooling in the TAE CWA. However, give the arctic nature of the
airmass, winds should diminish enough to allow for a widespread
light freeze away from the coast. Lows are generally expected to
be between 29 and 32, but a few colder values are possible in well
sheltered areas. Will issue a freeze watch for most of the area
away from the coast.
&&
.LONG TERM [Thursday Night through Monday]...
Weak upper ridging returns on Thursday. The ridge slides east
Friday becoming centered over or just south of the Bahamas through
the weekend placing the local area in deep moist southwest flow.
The ridge is forecast to flatten Monday as the next trough moves
east from the Central Plains. A few embedded upper level
disturbances combined with increasing deep layer moisture will bring
an unsettled weather pattern with rain chances Friday through the
weekend. Then more rain is expected on Monday with the approach and
possible passage of the next cold front. After chilly mid week
temperatures, we will see a gradual warming trend through the
period. Min and max temps will be below seasonal levels through
Friday recovering to near or just above climo for the weekend and
the first day of next week.
&&
.AVIATION [through 06 UTC Wednesday]...
Despite high clouds encroaching on the area, some fog has developed
over SC-SE Georgia, with VLD roughly on the western periphery of the
area of fog. Latest observations have dipped below airfield minimums
(1/4SM visibility, and 100 foot CIGS). Therefore, we included a
temporary condition for dense fog through 11 UTC, although this may
need to be extended based on trends. At the other terminals, VFR
should prevail, and fog at VLD should dissipate by mid-morning. NW-N
winds will increase in the afternoon. Most gusts will be around
20-25 knots after 21 UTC, but peak gusts could reach as high as
30-35 knots - especially in the evening (after 00 UTC).
&&
.MARINE...
Conditions over the coastal waters will deteriorate rapidly late
this afternoon into the evening in the wake of a strong cold
front. Northerly 30 knot winds are expected by mid-evening over
the waters, with frequent gusts to gale force. The frequent gusts
to gale force necessitate a Gale Warning for the waters by mid-
evening lasting through early Wednesday morning. Thereafter, a
tight pressure gradient will keep Small Craft Advisory conditions
in place into much of Thursday. Conditions should drop below
headline levels by Friday into the weekend.
&&
.FIRE WEATHER...
Relative humidity levels today will remain above critical levels,
but we should see gradually increasing winds and high dispersion
values. Fuels will continue to dry today. Over much of the area,
the last ten days have not had any wetting rains. Tomorrow
(Wednesday), a much drier air mass will surge into the area behind
a cold front. The combination of low relative humidity and breezy
winds could create red flag conditions over much of our Alabama
and Florida zones. Despite earlier concerns about ERC values in
Florida, the latest ERC forecast for today has all zones at least
at 24, and with another day of drying it's at least conceivable
that any zones could reach the minimum threshold of 26 for red
flag criteria. Therefore, we expanded the Fire Weather Watch to
include all Florida zones. Relative humidity levels rebound
quickly by Thursday.
&&
.HYDROLOGY...
With minimal rain chances in the forecast, there will be no
hydrological concerns over the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 40 57 32 65 / 0 0 0 0 0
Panama City 74 40 57 40 65 / 0 0 0 0 10
Dothan 72 32 54 30 62 / 0 0 0 0 0
Albany 73 33 54 29 63 / 0 0 0 0 0
Valdosta 76 38 55 33 64 / 0 0 0 0 0
Cross City 76 42 60 35 69 / 0 0 0 0 0
Apalachicola 75 42 58 40 64 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH Wednesday afternoon for Calhoun-Central
Walton-Coastal Bay-Coastal Dixie-Coastal Wakulla-Holmes-
Inland Bay-Inland Dixie-Inland Wakulla-Inland Walton-
Jackson-Lafayette-Leon-South Walton-Washington.
FREEZE WATCH from late Wednesday night through Thursday
morning for Calhoun-Central Walton-Gadsden-Holmes-Inland
Bay-Inland Jefferson-Inland Walton-Jackson-Leon-Liberty-
Madison-Washington.
GA...FREEZE WATCH from late Wednesday night through Thursday
morning for Baker-Ben Hill-Berrien-Brooks-Calhoun-Clay-
Colquitt-Cook-Decatur-Dougherty-Early-Grady-Irwin-Lanier-
Lee-Lowndes-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...FREEZE WATCH from late Wednesday night through Thursday
morning for Coffee-Dale-Geneva-Henry-Houston.
FREEZE WATCH from late tonight through Wednesday morning for
Coffee-Dale-Geneva-Henry-Houston.
FIRE WEATHER WATCH Wednesday afternoon for Coffee-Dale-Geneva-
Henry-Houston.
GM...SMALL CRAFT ADVISORY from 4 PM this afternoon to 9 PM EST this
evening for Apalachee Bay or Coastal Waters From Keaton
Beach to Ochlockonee River Fl out to 20 Nm-Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Suwannee River to Keaton Beach out 20
NM-Coastal waters from Apalachicola to Destin FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20
to 60 NM-Waters from Apalachicola to Destin FL from 20 to
60 NM.
SMALL CRAFT ADVISORY from 7 AM Wednesday to 1 PM EST Thursday
for Coastal Waters From Ochlockonee River to Apalachicola
Fl out to 20 Nm-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
GALE WARNING from 9 PM this evening to 7 AM EST Wednesday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach out 20 NM-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Destin FL from 20 to 60
NM.
SMALL CRAFT ADVISORY from 7 AM Wednesday to 4 AM EST Thursday
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach out 20 NM.
&&
NEAR TERM...Lamers
SHORT TERM...Camp
LONG TERM...Barry
AVIATION...Lamers
MARINE...Camp
FIRE WEATHER...Lamers
HYDROLOGY...CampThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:09 AM EST | Freeze Watch | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 4 more | 10 hr |
| Nov 12, 3:41 AM EST | Small Craft Advisory | TAE | 17 hr | |
| Nov 12, 3:41 AM EST | Small Craft Advisory | TAE | 69 hr | |
| Nov 12, 1:07 PM EST | Red Flag Warning | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more | 29 hr |
| Nov 12, 1:31 PM EST | Freeze Warning | TAE | Holmes, Walton | 19 hr |
| Nov 12, 1:31 PM EST | Freeze Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 4 more | 42 hr |
| Nov 12, 3:09 AM EST | Freeze Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.